Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2024, 12:15 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2024, 12:15 PM MST (19:15 UTC)
- Expired
- Aug 10, 2024, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WGUS55 KVEF 101915
FFWVEF
AZC015-102215-
/O.NEW.KVEF.FF.W.0040.240810T1915Z-240810T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1215 PM PDT Sat Aug 10 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Mohave County in northwestern Arizona...
* Until 315 PM MST.
* At 1215 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over the northern end of the Hualapai Mountains. This
water will flow down to DW Ranch Road and Blake Ranch Road. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Dw Ranch Road and Blake Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3513 11373 3514 11384 3519 11391 3519 11385
3514 11372
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
410
WGUS75 KVEF 102011
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
111 PM PDT Sat Aug 10 2024
AZC015-102215-
/O.CON.KVEF.FF.W.0040.000000T0000Z-240810T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
111 PM MST Sat Aug 10 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST THIS
AFTERNOON FOR SOUTHERN MOHAVE COUNTY...
At 111 PM MST, Doppler radar indicated thunderstorms had moved away
to the south. However, very heavy rain fell on the north side of the
Hualapai Mountains, with one gauge recording over an inch and radar
estimating up to an inch and a half. Water is likely flowing in
washes which pass over DW Ranch Road and Blake Ranch Road.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Dw Ranch Road and Blake Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3513 11373 3514 11384 3519 11391 3519 11385
3514 11372
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM111
WGUS75 KVEF 102207
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
307 PM PDT Sat Aug 10 2024
AZC015-102217-
/O.EXP.KVEF.FF.W.0040.000000T0000Z-240810T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
307 PM MST Sat Aug 10 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST THIS AFTERNOON FOR
SOUTHERN MOHAVE COUNTY...
Heavy rain had ended in the vicinity of DW Ranch Road and Blake
Ranch Road, and flooding is no longer expected to pose a threat.
Please continue to heed remaining road closures.
&&
LAT...LON 3513 11373 3514 11384 3519 11391 3519 11385
3514 11372
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 9:10 AM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 10, 9:10 AM MST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 910 AM PDT Sat Aug 10 2024 .SYNOPSIS...Chances for afternoon and evening showers and thunderstorms will continue each day through the weekend for areas near and east of a line from Yucca Valley to Mount Charleston to Rachel as monsoonal moisture remains in place. Above normal temperatures will continue as high pressure persists over the southwestern states. Drier air is forecast to push into the region next week, reducing thunderstorm chances and bringing slightly cooler temperatures to the region. && .UPDATE...Conditions are looking favorable for scattered thunderstorms to develop late morning and early afternoon over the Spring Mountains and McCullough Range then cells will slowly move toward the east-southeast across central and southern Clark County. This will increase the potential for the Las Vegas Valley to see thunderstorms and associated hazards this afternoon...especially over the southern and western parts of the metro area. The 12Z Las Vegas sounding showed a noticeable cap between 500 and 400 mb, but full surface heating through early afternoon should allow the most unstable CAPE of around 1000 J/kg to be realized and overcome the cap. Also, surface dewpoints in the upper 50s and precipitable water values near 1.4 inches support the potential for isolated heavy rain with some storms. No immediate changes needed to the forecast trends detailed in the previous discussion. && .PREV DISCUSSION...143 AM PDT .SHORT TERM...through Sunday night. A few decaying showers near Caliente is all that's left from yesterday's convection. Skies are mostly clear to partly cloudy at 130 am. Features of interest continue to be the nearly stationary, inverted trough over the lower Colorado River Valley, south across the Baja Peninsula sandwiched between two areas of high pressure. This feature continues to maintain a light easterly flow across the southern half of our forecast area. Meanwhile, a weak trough moving through the PacNW is leading to stronger westerly flow sagging south across central and northern Nevada. Isolated to scattered showers and thunderstorms will exist today in an area of deeper moisture where precipitable water values are in excess of 1" that encompasses the eastern Mojave Desert of San Bernardino County, Clark, Lincoln and Mohave Counties. Localized heavy rain with stronger storms exists today with the HREF 3HR probability-matched mean showing a 30% chance of greater than 1" of rain in 3 hours in the Spring Mountains between 11 am and 2 pm. Otherwise, storms that do develop will move east-southeast eventually dissipating in parts of Mohave County around midnight. In addition to the threat of heavy rain, gusty winds and hail will occur under stronger cores. Moisture boundary shifts very little on Sunday leading to another day of isolated to scattered showers and thunderstorms for eastern San Bernardino, Clark, Lincoln and Mohave Counties. High temperatures will continue to run some 3-6 degrees above normal while overnight lows stay warm in the lower deserts. .LONG TERM...Monday through Saturday. A drying trend is shaping up Monday through at least Thursday as a broad trough dropping down from the Pacific Northwest into the western states leads to a widespread dry southwest flow which will begin pushing moisture east of our area Monday then will likely totally scour it out by Tuesday. An eastern Pacific high approaching the SoCal coast then reinforces the drying with west-northwest flow aloft Wednesday-Thursday which may persist beyond as ensemble clusters indicate another broad trough dipping over the Pacific Northwest and northern California/Nevada. However, if this trough axis holds near the West Coast it would allow the ridge to amplify over New Mexico/Colorado and resulting in a southeast flow directing moisture from northern Mexico up across Arizona and back into our area Friday and Saturday. The ECMWF ensemble members are indicating this trend more than the GEFS. The latest NBM Pop grids do bring 20-30 percent values into eastern Mohave County Friday then spread 15-20 percent values into southern Nevada by Saturday afternoon. While we wait for monsoon moisture to return, breezy afternoons and high temperatures holding generally between 100 and 108 degrees can be expected for most desert zones. && .AVIATION...For Harry Reid...Light and variable winds anticipated through the morning hours, with speeds 6 knots or less. This afternoon, expect southeast breezes to develop before local convection and associated outflows begin to influence conditions at the airport. The probability of storms at the terminal are around 25%, but the likelihood of outflows is much higher (~75%). Proximity and intensity of convection will dictate outflow strength, but gusts of 20-30 knots seem likely (70%) while chances for 40-50 knots are closer to 10%. Best chance for storm impacts is between 21z and 03z, with calmer and drier conditions after sunset. FEW-SCT clouds for most of the period, with SCT-BKN conditions during the afternoon due to local convection. Bases largely at or above 10kft, though bases may come down to 8kft if a storm moves over the airport. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of any convective influences, expect typical diurnal wind patterns across the area. However, thunderstorms are likely (50-70% chance) influence conditions at sites in the Las Vegas and Colorado River Valleys. Best odds seems to be in the Vegas Valley, where chances of 20-30 knot gusts are around 70% and storm chances are 25%. For KEED and KIFP, outflow potential is ~50% while storm chances are 10-20%. Cloud coverage will increase this afternoon as convection develops, with bases largely at or above 10kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair SHORT TERM...Pierce LONG TERM...Adair AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:17 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 4:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.